Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this frost advisory at May 26, 2011, 3:00 PM EDT for Keweenaw County, Luce County, Schoolcraft County, Michigan. It took effect at May 27, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 3:00 PM EDT (19:00 UTC)
- In effect from
- May 27, 2011, 2:00 AM EDT
- Expired
- May 27, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Keweenaw County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 70 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS73 KMQT 261900 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 300 PM EDT THU MAY 26 2011 ...A FREEZE IS LIKELY TONIGHT OVER THE WEST HALF OF UPPER MICHIGAN AND WIDESPREAD FROST IS LIKELY OVER THE REST OF UPPER MICHIGAN... .A CHILLY AIR MASS SETTLING OVER THE AREA TODAY WILL SET THE STAGE FOR A FREEZE WITH LOWS IN THE MID 20S TONIGHT OVER WESTERN AND CENTRAL UPPER MICHIGAN...MAINLY AWAY FROM LAKE SUPERIOR. ELSEWHERE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S WHERE FROST WILL BE LIKELY...EVEN NEAR LAKE SUPERIOR. MIZ002>005-009>011-084-270400- /O.UPG.KMQT.FZ.A.0001.110527T0600Z-110527T1200Z/ /O.NEW.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/ ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-IRON- DICKINSON-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK... L'ANSE...GWINN...MARQUETTE...IRONWOOD...IRON RIVER... IRON MOUNTAIN...KENTON...SIDNAW 300 PM EDT THU MAY 26 2011 /200 PM CDT THU MAY 26 2011/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. WEATHER... * TEMPERATURES INLAND FROM LAKE SUPERIOR WILL FALL INTO THE MID 20S...AND NEAR FREEZING ALONG LAKE SUPERIOR...FOR SEVERAL HOURS TONIGHT. A WIDESPREAD HARD FREEZE IS LIKELY. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ006-012-013-270400- /O.NEW.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/ ALGER-MENOMINEE-DELTA- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...MENOMINEE... ESCANABA...GLADSTONE 300 PM EDT THU MAY 26 2011 /200 PM CDT THU MAY 26 2011/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES INLAND FROM LAKE SUPERIOR WILL FALL INTO THE MID 20S...AND NEAR FREEZING ALONG LAKE SUPERIOR...FOR SEVERAL HOURS TONIGHT. A WIDESPREAD HARD FREEZE IS LIKELY. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ007-014-085-270400- /O.NEW.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/ LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE...SENEY 300 PM EDT THU MAY 26 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL HOURS TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS LIKELY. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ001-270400- /O.NEW.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 300 PM EDT THU MAY 26 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL HOURS TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS LIKELY. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TITUS
1 follow-up statement
638 WWUS73 KMQT 270216 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1016 PM EDT THU MAY 26 2011 ...A FREEZE IS EXPECTED OVER THE WESTERN AND CENTRAL UPPER MICHIGAN THROUGH EARLY FRIDAY MORNING WITH WIDESPREAD FROST OVER EASTERN UPPER MICHIGAN... .THE CHILLY AIR MASS THAT SETTLED OVER THE AREA ON THURSDAY WILL SET THE STAGE FOR A FREEZE THROUGH EARLY FRIDAY MORNING...WITH LOWS IN THE 20S OVER WESTERN AND CENTRAL UPPER MICHIGAN...MAINLY AWAY FROM LAKE SUPERIOR. ELSEWHERE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S WHERE A WIDESPREAD FROST IS ANTICIPATED...EVEN NEAR LAKE SUPERIOR. MIZ002>006-009>013-084-271300- /O.CON.KMQT.FZ.W.0001.110527T0600Z-110527T1300Z/ ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK... L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... KENTON...SIDNAW 1016 PM EDT THU MAY 26 2011 /916 PM CDT THU MAY 26 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES OVER WESTERN AND CENTRAL UPPER MICHIGAN WILL FALL INTO THE 20S FOR SEVERAL HOURS TONIGHT. NEAR THE LAKE SUPERIOR SHORELINE...TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY BELOW FREEZING. A WIDESPREAD HARD FREEZE IS EXPECTED. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ007-014-085-271300- /O.CON.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/ LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE...SENEY 1016 PM EDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER 30S FOR SEVERAL HOURS TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS EXPECTED. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ001-271300- /O.CON.KMQT.FR.Y.0002.110527T0600Z-110527T1300Z/ KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 1016 PM EDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOW TO MID 30S FOR SEVERAL HOURS TONIGHT...EVEN NEAR LAKE SUPERIOR. A WIDESPREAD FROST IS EXPECTED. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SRF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 26, 12:58 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 26, 12:58 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1258 PM EDT THU MAY 26 2011
UPDATED AVIATION DISCUSSION FOR 18Z TAFS
.SYNOPSIS...
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A POTENT SRN STREAM SYSTEM
OVER ERN MO/SRN IL. FLOW REMAINS VERY BLOCKY IN THE NRN STREAM AS A
LARGE POSITIVE ANOMALY IS LOCATED IN THE AREA FROM NW CANADA TOWARD
THE N POLE. DOWNSTREAM...A FAIRLY DEEP TROF EXTENDS S THRU HUDSON
BAY INTO ONTARIO/QUEBEC WITH MAIN SHORTWAVE SWINGING FROM JAMES BAY
INTO QUEBEC. WELL TO THE W...A TROF EXTENDS FROM THE ALEUTIAN ISLANDS TO
THE PACIFIC NW. SHORTWAVE CURRENTLY OVER THE PACIFIC NW WILL BE THE
NEXT FEATURE OF INTEREST FOR UPPER MI. AT THE SFC...HIGH PRES IS
SETTLING OVER NRN ONTARIO IN THE WAKE OF NRN STREAM SHORTWAVE. TO
THE S...LOW PRES WAS OVER IL. PRES GRADIENT HAS BEEN TIGHTENING OVER
THE UPPER LAKES BTWN THESE 2 FEATURES. THE RESULTING INCREASE IN
WIND HAS KEPT TEMP FALL IN CHECK WHERE SKIES HAVE BECOME MOSTLY
CLEAR OVER WRN UPPER MI.
&&
.DISCUSSION...
DRY/QUIET WEATHER WILL CONTINUE FOR A COUPLE OF MORE DAYS AND THEN
PATTERN SHOULD BECOME MORE ACTIVE FOR THE UPPER LAKES AS FLOW
REORGANIZES TO A WRN TROF AND STRONG ERN RIDGE CONFIGURATION LATE
WEEKEND INTO EARLY NEXT WEEK. RESULTING SOUTHWESTERLY FLOW WILL PUT
THE UPPER LAKES IN LINE FOR INCREASING HEAT/HUMIDITY AND SHORTWAVES
TO TRIGGER CONVECTION. THERE SHOULD BE A COOL DOWN THE MIDDLE OF
NEXT WEEK IN THE WAKE OF A STRONGER SHORTWAVE...BUT DOWN THE
ROAD...THE OVERALL LOOK OF THE PATTERN SUGGESTS WARM/SUMMER WEATHER
WILL BE SETTING IN FOR UPPER MI. IN THE SHORT TERM...TEMPS WILL
CONTINUE BLO NORMAL THRU THE END OF THIS WEEK (COOLEST DAY
TODAY)...AND NEAR LAKE SUPERIOR...IT WILL BE ESPECIALLY COOL AS N
AND NE WINDS DOMINATE. MAIN FCST CONCERNS FOR THIS FCST ISSUANCE ARE
FROST/FREEZE POTENTIAL TONIGHT AND THEN PCPN CHANCES OVER THE
UPCOMING HOLIDAY WEEKEND.
WITH HIGH PRES SETTLING SE TO LAKE SUPERIOR AND BRINGING A COLD
AIRMASS (850MB TEMPS AROUND -8C JUST N OF THE LAKE THIS MORNING)...
IT WILL BE A CHILLY DAY TODAY NEAR LAKE SUPERIOR UNDER STIFF N/NE
WINDS. ALONG THE LAKE...TEMPS WILL BE NO HIGHER THAN THE LWR 40S.
EVEN A GOOD DISTANCE INLAND FROM THE LAKE...40S SHOULD BE THE RULE.
WELL INLAND...MAX TEMPS SHOULD ONLY REACH THE MID 50S. UNDER MOSTLY
SUNNY SKIES...VERY DRY AIRMASS WILL PROMOTE DEEP MIXING...AND THIS
SHOULD RESULT IN DWPTS CRASHING IN THE AFTN AS THE DRY AIR IS MIXED
DOWN. DEEPEST MIXING WILL BE TOWARD THE WI BORDER. AFTN DWPTS SHOULD
FALL WELL DOWN THRU THE TEENS AND MAY FALL BLO 10F BASED ON AVBL DRY
AIR TO MIX DOWN. RH VALUES WILL DROP TO 20-25PCT.
COOL DAY TODAY AND VERY DRY AIRMASS (PRECIPITABLE WATER A PALTRY
25PCT OF NORMAL...LESS THAN 0.2 INCHES) WILL SET THE STAGE FOR A
FROSTY NIGHT...POSSIBLE FREEZE...TONIGHT. CONDITIONS WON'T BE IDEAL
SINCE SFC HIGH PRES WILL BE CENTERED NEAR JAMES BAY...BUT WITH
RIDGING EXTENDING SW TO UPPER MI...STRONG RADIATIONAL COOLING WILL
STILL OCCUR. BASED ON POSITION OF SFC RIDGE AXIS...LOWEST MINS WILL
BE OVER WRN UPPER MI. SINCE IT WON'T BE IDEAL RADIATIONAL COOLING
BASED ON SFC HIGH POSITION AND DUE TO PROBABLE INCREASE IN HIGH
CLOUDS DURING THE NIGHT...FAVORED THE MIDDLE GROUND OF AVBL GUIDANCE
RATHER THAN UNDERCUTTING SIGNIFICANTLY. WITH TEMPS POSSIBLY FALLING
TO THE MID/UPPER 20S INTERIOR W HALF...ISSUED A FREEZE WATCH THERE.
AREAS OF FROST SHOULD OCCUR OVER MUCH OF THE AREA...BUT WILL LET THE
DAYSHIFT MAKE FINAL DECISION ON APPROPRIATE FROST ADVYS AND/OR
FREEZE WARNINGS.
DRY WEATHER CONTINUES FRI. NE WINDS WILL AGAIN KEEP TEMPS COOL NEAR
LAKE SUPERIOR (UPPER 40S ALONG THE SHORE)...BUT WITH LIGHTER
WINDS...THE LAKE MODERATION WON'T BE AS STRONG...ESPECIALLY JUST
INLAND FROM THE LAKE. WITH A DRY AIRMASS STILL OVER THE AREA...DEEP
MIXING TO PROBABLY ABOVE 800MB YIELDS MAX TEMPS INTO THE MID/UPPER
60S IN THE INTERIOR...WARMEST W. DWPTS WILL AGAIN CRASH AS DRY AIR
IS MIXED DOWN. UTILIZED THE DRIER GFS MOS GUIDANCE...BUT POTENTIAL
IS THERE FOR DWPTS TO DROP SEVERAL DEGREES LOWER THAN GUIDANCE BASED
ON AVBL DRY AIR TO BE TAPPED BY DEEP MIXING. RH WILL LIKELY DROP
TOWARD 20PCT AGAIN. FORTUNATELY...WINDS WILL BE ON THE LIGHT SIDE TO
KEEP FIRE WX CONCERNS IN CHECK.
FOR THE UPCOMING HOLIDAY WEEKEND...PATTERN WILL BE IN TRANSITION TO
THE AFOREMENTIONED WRN TROF/ERN RIDGE. THIS WILL SPELL A WARMING
TREND WITH WARMTH PEAKING EARLY NEXT WEEK. AS THE TRANSITION GETS
UNDERWAY...SHORTWAVE CURRENTLY OVER THE PACIFIC NW WILL MAKE A RUN
INTO THE UPPER LAKES. MODELS CONTINUE TO SHOW DISAGREEMENT WITH
REGARD TO PCPN POTENTIAL WITH THIS SYSTEM. THE NAM/GFS ARE MUCH MORE
AGGRESSIVE WITH PCPN (SUGGESTING LIKELY/CATEGORICAL POPS) THAN THE
ECWMF/UKMET/GLOBAL GEM WHICH DON'T SHOW MUCH PCPN OVER UPPER MI.
GIVEN RATHER SIGNIFICANT DISAGREEMENT...KEPT INHERITED FCST FOR FRI
NIGHT AS IS WITH LIKELY POPS ACROSS THE SW PORTION OF THE FCST AREA
AND CHC POPS ELSEWHERE. SINCE MUCAPE IS UNDER 100J/KG...EVEN
UPSTREAM...NOT EXPECTING ANY THUNDER. FLOW THEN BECOMES
SOUTHWESTERLY SAT THRU MON AS STRONG RIDGE DEVELOPS OVER THE ERN
CONUS. PATTERN LOOKS FAVORABLE FOR SHRA/TSRA CHANCES OVER THE
HOLIDAY WEEKEND AS THE UPPER LAKES WILL BE UNDER PATH OF SHORTWAVE
ENERGY RIDING UP FRONT SIDE OF DEVELOPING ERN RIDGE. HOWEVER...NO
ALL DAY RAINS ARE EXPECTED...AND THE MAJORITY OF THE TIME WILL BE
DRY. EXACT TIMING OF SHORTWAVES AND CONVECTION WILL BE PROBLEMATIC
UNTIL IT BECOMES A SHORT TERM FCST ISSUE...BUT RIGHT NOW...IT
APPEARS BETTER CHANCES FOR PCPN WILL BE SAT NIGHT/SUN MORNING
AND MEMORIAL DAY.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
A HIGH PRESSURE SYSTEM HAS MADE ITS WAY INTO THE GREAT LAKES REGION.
AS A RESULT...EXPECT CONDITIONS TO REMAIN VFR THROUGHOUT THE TAF
PERIOD. AMPLE SUNSHINE HAS ALLOWED STRONGER WINDS ALOFT TO MIX TO
THE SURFACE...AND THESE WINDS ARE EXPECTED TO DIE DOWN THIS EVENING.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
LOW PRESSURE CONTINUES TO TRACK THROUGH THE LOWER OHIO RIVER VALLEY
AND WILL REACH THE LOWER GREAT LAKES BY FRIDAY MORNING. AS HIGH
PRESSURE OVER SOUTH CENTRAL CANADA EXPANDS TOWARD THE UPPER GREAT
LAKES...PRESSURE GRADIENT TIGHT ENOUGH TO PRODUCE 20 TO 30 KNOT
WINDS ACROSS LAKE SUPERIOR TODAY. A FEW GUSTS MAY APPROACH GALE
FORCE FOR A SHORT TIME THIS MORNING...BUT BY MIDDAY WINDS WILL START
TO SLOWLY DIMINISH AS THE SURFACE LOW SLOWLY MOVES AWAY AND HIGH
PRESSURE BEGINS TO DOMINATE LAKE SUPERIOR.
ON SATURDAY...A WEAK LOW PRESSURE SYSTEM WILL BEGIN TO PUSH TOWARD
THE REGION AND WILL PASS OVER THE UPPER GREAT LAKES ON SATURDAY AND
WILL BE FOLLOWED BY A WEAK HIGH PRESSURE RIDGE MOVING THROUGH ON
SUNDAY. THE NEXT LOW PRESSURE SYSTEM WILL THEN BEGIN TO APPROACH
LAKE SUPERIOR ON MONDAY. THIS SYSTEM WILL PUMP IN HIGHER SURFACE
MOISTURE WHICH MAY INITIATE FOG DEVELOPMENT SUNDAY NIGHT AND MONDAY.
WILL NOT INCLUDE IN THE FORECAST AT THIS TIME DUE TO UNCERTAINTY IN
TIMING OF ARRIVAL OF HIGHER DEWPOINTS...BUT THE POTENTIAL IS THERE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
MIZ002>005-009>011-084.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...ROLFSON
DISCUSSION...ROLFSON
AVIATION...MCB
MARINE...RJTHazardous weather outlook, May 26, 5:54 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 554 AM EDT THU MAY 26 2011 MIZ001>007-009>014-084-085-271200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 554 AM EDT THU MAY 26 2011 /454 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE LIKELY OVERNIGHT TONIGHT. A FREEZE IS POSSIBLE OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WEATHER STATEMENT FOR MORE DETAILS ON THE POSSIBLE FREEZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-271200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 554 AM EDT THU MAY 26 2011 /454 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-271200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 554 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:35 AM EDT | Freeze Watch | MQT | Baraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 1 more | 10 hr |
| May 26, 3:00 PM EDT | Freeze Warning | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 4 more | 18 hr |
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.